Previous |  Up |  Next


Nemytzki operators; Besov spaces; moduli of smoothness; linear splines
For $1\leq p\leq\infty$, precise conditions on the parameters are given under which the particular superposition operator $T:f\to |f|$ is a bounded map in the Besov space $B^s_{p,q}(R^1)$. The proofs rely on linear spline approximation theory.
[AZ] Appell J., Zabrejko P.: Nonlinear superposition operators. Cambr. Univ. Press, Cambridge, 1990. MR 1066204 | Zbl 1156.47052
[BM] Bourdaud G., Meyer Y.: Fonctions qui operent sur les espaces de Sobolev. J. Funct. Anal. 97 (1991), 351-360. MR 1111186 | Zbl 0737.46011
[CW] Cazenave T., Weissler F.B.: The Cauchy problem for the critical nonlinear Schrödinger equation in $H^s$. Nonl. Anal. Th. Meth. Appl. 14 (1990), 807-836. MR 1055532
[MM1] Marcus M., Mizel V.J.: Absolute continuity on tracks and mappings of Sobolev spaces. Arch. Rat. Mech. Anal. 45 (1972), 294-320. MR 0338765 | Zbl 0236.46033
[MM2] Marcus M., Mizel V.J.: Nemitsky operators on Sobolev spaces. Arch. Rat. Mech. Anal. 51 (1973), 347-370. MR 0348480 | Zbl 0266.46029
[MM3] Marcus M., Mizel V.J.: Every superposition operator mapping one Sobolev space into another is continuous. J. Funct. Anal. 33 (1978), 217-229. MR 0546508
[N] Nikolskij S.M.: Approximation of functions of several variables and imbedding theorems (2nd edition). Nauka, Moskva, 1977. MR 0506247
[O1] Oswald P.: On estimates for one-dimensional spline approximation. In: Splines in Numerical Analysis (eds. J.Späth, J.W.Schmidt), Proc. ISAM'89 Wei{ß}ig 1989, Akad. Verl., Berlin, 1989, 111-124. MR 1004256 | Zbl 0739.41015
[O2] Oswald P.: On estimates for hierarchic basis representations of finite element functions. Report N/89/16, FSU Jena, 1989.
[RS] Runst T., Sickel W.: Mapping properties of $T:f\to |f|$ in Besov-Triebel-Lizorkin spaces and an application to a nonlinear boundary value problem. J. Approx. Th. (submitted).
[Sch] Schumaker L.L.: Spline functions: basic theory. Wiley, New York, 1981. MR 0606200 | Zbl 1123.41008
[S1] Sickel W.: On boundedness of superposition operators in spaces of Triebel-Lizorkin type. Czech. Math. J. 39 (1989), 323-347. MR 0992137 | Zbl 0693.46039
[S2] Sickel W.: Superposition of functions in Sobolev spaces of fractional order. A survey. Banach Center Publ. (submitted). Zbl 0792.47062
[T] Triebel H.: Interpolation theory, function spaces, differential operators. Dt. Verlag Wiss., Berlin 1978 - North-Holland, Amsterdam-New York-Oxford, 1978. MR 0500580 | Zbl 0830.46028
Partner of
EuDML logo